Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 16, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Mar 9, 2017, 6:29 PM PST for Humboldt County, Nevada. It took effect at Mar 9, 2017, 8:24 PM PST. It was in force for 9 days.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2017, 6:29 PM PST (02:29 UTC)
- In effect from
- Mar 9, 2017, 8:24 PM PST
- Expired
- Mar 18, 2017, 1:00 PM PDT
- In force
- 9 days
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Humboldt County, NV
The radar
The Elko radar (KLRX), 92 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Martin Creek near Paradise Valley (MARN2). The gauge peaked at 4.73 ft at Mar 11, 2017, 10:00 PM PST.
- Action stage
- 5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10329500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
132
WGUS45 KLKN 100229
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
629 PM PST THU MAR 9 2017
...The National Weather Service in Elko has issued a Flood Warning
for the following rivers in Nevada...
Martin Creek Near Paradise Valley affecting Humboldt County
For the Martin Creek, including Paradise Valley, Minor flooding is
forecast.
...Martin Creek is rising...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Fri Sat Sun
Martin Creek
Paradise Valley 5.0 4.0 Thu 06 PM 6.2 6.2 6.3
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
&&
NVC013-110229-
/O.NEW.KLKN.FL.W.0016.170310T0424Z-170314T0033Z/
/MARN2.1.ER.170310T0424Z.170314T0700Z.000000T0000Z.UU/
629 PM PST THU MAR 9 2017
The National Weather Service in Elko has issued a
* Flood Warning for
Martin Creek Near Paradise Valley.
* until Monday afternoon...Or until the warning is cancelled.
* At 6:00 PM Thursday the stage was 4.0 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening.
* The river has a diurnal fluctuation, peaking in the late
evening hours and reaching its lowest point in the late
afternoon.
* Impact...at 6.5 feet...Moderate flooding occurs.
&&
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753
$$
LW6 follow-up statements
084
WGUS85 KLKN 130429
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
929 PM PDT SUN MAR 12 2017
For the Martin Creek, including Paradise Valley, Minor flooding is
forecast.
...Minor flooding along Martin Creek and downstream interests...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Martin Creek
Paradise Valley 5.0 4.8 Sun 09 PM 5.2 5.2 4.5
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
&&
NVC013-140429-
/O.EXT.KLKN.FL.W.0016.000000T0000Z-170315T2200Z/
/MARN2.1.ER.170312T0435Z.170314T0600Z.170315T1000Z.UU/
929 PM PDT SUN MAR 12 2017
...Flood Warning extended until Wednesday afternoon...The Flood
Warning continues for
Martin Creek Near Paradise Valley.
* until Wednesday afternoon.
* At 9:00 PM Sunday the stage was 4.8 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late evening and
continue to rise to near 5.2 feet. The
river will fall below flood stage by Wednesday morning.
* Impact...at 5.0 feet...Flood stage; minor flooding.
&&
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753
$$
LW303
WGUS85 KLKN 130437 CCA
FLSLKN
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
929 PM PDT SUN MAR 12 2017
For the Martin Creek, including Paradise Valley, Minor flooding is
forecast.
...Minor flooding along Martin Creek and downstream interests...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Martin Creek
Paradise Valley 5.0 4.8 Sun 09 PM 5.2 5.2 4.5
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
&&
NVC013-140429-
/O.COR.KLKN.FL.W.0016.000000T0000Z-170315T2200Z/
/MARN2.1.ER.170312T0435Z.170314T0600Z.170315T1000Z.UU/
929 PM PDT SUN MAR 12 2017
...Flood Warning extended until Wednesday afternoon...The Flood
Warning continues for
Martin Creek Near Paradise Valley.
* until Wednesday afternoon.
* At 9:00 PM Sunday the stage was 4.8 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Monday late evening and
continue to rise to near 5.2 feet. The
river will fall below flood stage by Wednesday morning.
* Impact...at 5.0 feet...Flood stage; minor flooding.
&&
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753
$$
LW247
WGUS85 KLKN 141040
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
340 AM PDT TUE MAR 14 2017
For the Martin Creek, including Paradise Valley, Minor flooding is
forecast.
...insert basis section here!!!...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Wed Thu Fri
Martin Creek
Paradise Valley 5.0 4.8 Tue 03 AM 5.2 4.9 4.4
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
&&
NVC013-151040-
/O.EXT.KLKN.FL.W.0016.000000T0000Z-170316T1800Z/
/MARN2.1.ER.170312T0435Z.170315T0500Z.170316T0600Z.UU/
340 AM PDT TUE MAR 14 2017
...Flood Warning extended until Thursday morning...The Flood Warning
continues for
The Martin Creek Near Paradise Valley.
* until Thursday morning.
* At 3:00 AM Tuesday the stage was 4.8 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early this morning and
continue to rise to near 5.2 feet by tonight.the river will fall
below flood stage by tomorrow late evening.
* Impact...at 5.0 feet...Flood stage; minor flooding.
&&
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753
$$081
WGUS85 KLKN 150046 CCA
FLSLKN
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
340 AM PDT TUE MAR 14 2017
For Martin Creek, including Paradise Valley, Minor flooding is
forecast.
...Martin Creek continues to run high in the evening...
FLD OBSERVED FORECAST 8PM
LOCATION STG STG DAY TIME Tue Wed Thu
Martin Creek
Paradise Valley 5.0 4.1 Tue 05 PM 5.3 5.2 4.7
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
&&
NVC013-151040-
/O.COR.KLKN.FL.W.0016.000000T0000Z-170316T1800Z/
/MARN2.1.ER.170312T0435Z.170315T0500Z.170316T0600Z.UU/
340 AM PDT TUE MAR 14 2017
...Flood Warning extended until Thursday morning...The Flood Warning
continues for
Martin Creek Near Paradise Valley.
* until Thursday morning.
* At 3:00 AM Tuesday the stage was 4.8 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early this morning and
continue to rise to near 5.2 feet by tonight.the river will fall
below flood stage by tomorrow late evening.
* Impact...at 5.0 feet...Flood stage; minor flooding.
&&
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753
$$
LW613
WGUS85 KLKN 161727
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1027 AM PDT THU MAR 16 2017
For Martin Creek, including Paradise Valley, Minor flooding is
forecast.
...Martin Creek continues to reach flood stage each night...
Martin Creek continues to spike to flood stage each evening and
drop below flood stage during the day. Minor flooding is expected
to last into the weekend.
FLD OBSERVED FORECAST 8PM
LOCATION STG STG DAY TIME Thu Fri Sat
Martin Creek
Paradise Valley 5.0 4.8 Thu 10 AM 5.1 5.2 5.3
NVC013-171727-
/O.EXT.KLKN.FL.W.0016.000000T0000Z-170319T1622Z/
/MARN2.1.ER.170312T0435Z.170319T0400Z.170319T0422Z.UU/
1027 AM PDT THU MAR 16 2017
...Flood Warning extended until Sunday morning...The Flood Warning
continues for
Martin Creek Near Paradise Valley.
* until Sunday morning.
* At 10:00 AM Thursday the stage was 4.8 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage each evening.
* Impact...at 5.0 feet...Flood stage; minor flooding.
&&
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753
$$
LW030
WGUS85 KLKN 172209
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
309 PM PDT FRI MAR 17 2017
For the Martin Creek, including Paradise Valley, Minor flooding is
forecast.
Martin Creek is expected to spike this evening up to a level just
above minor flood stage. The river will then recede back below
flood stage later tonight into Saturday morning.
FLD OBSERVED FORECAST 8PM
LOCATION STG STG DAY TIME Fri
Martin Creek
Paradise Valley 5.0 4.5 Fri 02 PM 5.1
NVC013-182000-
/O.EXT.KLKN.FL.W.0016.000000T0000Z-170318T2000Z/
/MARN2.1.ER.170312T0435Z.170317T0615Z.170318T0800Z.UU/
309 PM PDT FRI MAR 17 2017
The Flood Warning continues for
The Martin Creek Near Paradise Valley.
* Until Saturday afternoon.
* At 2:00 PM Friday the stage was 4.5 feet.
* Flood stage is 5.0 feet.
* Forecast...The river is expected to rise to near flood stage
tonight.
* Impact...at 5.0 feet...Flood stage; minor flooding.
&&
LAT...LON 4159 11738 4157 11732 4104 11753 4105 11772 4155 11753
$$
JRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Mar 9, 2:31 PM PST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 9, 2:31 PM PST, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Elko NV 231 PM PST Thu Mar 9 2017 .SYNOPSIS...With the exception of a few light showers over far northern Nevada through Friday, drier conditions will dominate the region through the weekend, along with warming temperatures. && .SHORT TERM...Tonight through Saturday. Warm dry. Exception will be far northern Nevada with warm and slight chance for very light valley rain and mountain snows. Warming trend. Models differ on how much warming through Saturday so split the difference with a modest warming trend. Winds light under a flat ridge with loose geothermal gradient aloft. .LONG TERM...Saturday night through next Thursday. Pacific ridge will continue to strengthen allowing for dry and pleasant conditions to continue through the the middle part of the week. Temperatures will be above normal and will reach the 60s and even the lower 70s in the lower valleys, well above normal. Lows will struggle to fall below freezing through Thursday. Models show the ridge axis shifting eastward Tuesday allowing some moisture intrusion via southwest flow along with an accompanying trough into the CWA Tuesday and Wednesday. Another Pacific Northwest system is expected to bring additional moisture to far northern Nevada Thursday. However, precip amounts appear to be minimal with prolonged, mainly dry period coming up for next week. && .AVIATION...Expect increasing cloud cover across the northern half of the state through tonight and Friday as a weak disturbance moves through the region. A few light rain showers could occur Friday morning and afternoon at KEKO and KWMC but overall VFR conditions are expected to be maintained. VFR conditions are expected at KTPH and KELY through Friday. && .HYDROLOGY...The flood surge on the Lower Humboldt River is slowly making its way down between Winnemucca and the Pershing County line. Flood warnings will likely remain in effect for a few more days until the flood crest moves out of Humboldt County. Note...there will be a strong warming trend over the coming week, with highs generally in the 60s, and possibly low 70s in some locations. This will result in a quicker rate of mountain snow melt. Minimum temperatures will only slow the melting process as many places will remain above freezing at night. Smaller creeks such as Lamoille coming out of the Ruby Mountains, and Martin Creek coming out of the Santa Rosa Mountains (north of Winnemucca) will likely see flashy diurnal surges as a result of well above normal afternoon temperatures. At this time no new flooding is expected, just elevated flows. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/93/93
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:58 PM PST | Areal Flood Advisory | LKN | Humboldt | 4 days |
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.